Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 29, NWS Pocatello, ID

July 24, 2014

NWS Pocatello, ID issued this wind advisory at Jul 24, 2014, 4:24 AM MDT. It took effect at Jul 24, 2014, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2014, 4:24 AM MDT (10:24 UTC)
In effect from
Jul 24, 2014, 9:00 AM MDT
Expired
Jul 24, 2014, 9:00 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WWUS75 KPIH 241024
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
424 AM MDT THU JUL 24 2014

...WIND ADVISORY IN EFFECT FROM 9 AM MDT TO 8 PM MDT TODAY...

IDZ020-021-242100-
/O.NEW.KPIH.WI.Y.0029.140724T1500Z-140725T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
424 AM MDT THU JUL 24 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* TIMING...FROM 9 AM MDT TODAY UNTIL 8 PM THIS EVENING.

* WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS UP
  TO 45 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...
  POCATELLO...BLACKFOOT.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH-
  PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE
  LIMBS AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
017 
WWUS75 KPIH 241900
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
100 PM MDT THU JUL 24 2014

IDZ020-021-250300-
/O.EXT.KPIH.WI.Y.0029.000000T0000Z-140725T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
100 PM MDT THU JUL 24 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...UNTIL 9PM.

* WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 40 MPH WITH GUSTS 
  UP TO 55 MPH. 

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...
  POCATELLO...BLACKFOOT AND THE INL COMPLEX.  

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH- 
  PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE 
  LIMBS AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
659 
WWUS75 KPIH 250250
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
850 PM MDT THU JUL 24 2014

IDZ020-021-250400-
/O.EXP.KPIH.WI.Y.0029.000000T0000Z-140725T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
850 PM MDT THU JUL 24 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO DIMINISH TONIGHT. THEREFORE THE WIND
ADVISORY WILL EXPIRE AT 9 PM.

$$

VALLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jul 24, 2:51 AM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 24, 2:51 AM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
251 AM MDT THU JUL 24 2014

.SHORT TERM...TODAY THROUGH SATURDAY. THE UPPER LOW OVER NW WA IS
EXPECTED TO MOVE TO SOUTHERN ALBERTA BY THIS EVE. THIS SYSTEM WILL
DRAG A DRY COLD FRONT THRU ID THIS MORNING. A FEW SHOWERS IN THE
UPPER SNAKE HIGHLANDS NEAR THE DIVIDE SHOULD BE OUT OF THE AREA
AROUND SUNRIDE. STRONG POST-FRONTAL WINDS WILL PICK UP THIS MORNING
AN CONTINUE INTO THE EARLY EVE. COOLER TEMPS WILL PREVAIL TODAY AND
FRI. FRI MORN TEMPS ARE EXPECTED TO BOTTOM OUT IN THE LOW 30S IN THE
CENTRAL MTN BASINS...AND IN THE 40S ELSEWHERE. UPPER RIDGING BEGINS
TO BUILD UP OVER THE WEST ON SATURDAY. THIS WILL RESULT IN WARMER
TEMPS AGAIN.

.LONG TERM...SUNDAY THROUGH THURSDAY. UPPER RIDGING CONTINUES TO
AMPLIFY ON SUNDAY...WITH MONSOON MOISTURE RETURNING TO ID ON
MONDAY. SHOWERS AND TSTMS ARE EXPECTED MON AFTN AND EVE OVER THE
MTNS. THE UPPER RIDGE AXIS MOVES WESTWARD ON TUE...DISRUPTING THE
MONSOON FLOW INTO IDAHO. THIS SHOULD RESULT IN MORE ISOLD TSTM
COVERAGE OVER THE MTNS TUE THROUGH THURSDAY. TEMPS WILL REMAIN
WARM THRU THE WEEK UNDER THE INFLUENCE OF THE RIDGE. HEDGES

&&

.AVIATION...EXPECT VFR CONDITIONS WITH BREEZY TO MODERATE WINDS TODAY.
A DRY COLD FRONT WILL MOVE THROUGH THE AREA TODAY BRINGING BREEZY TO
MODERATE WINDS. KIDA AND TO AN LESSER EXTENT KPIH WILL SEE AROUND 35
KT GUSTS IN THE AFTERNOON. KBYI WILL SEE AROUND 25 KTS AND KSUN
AROUND 20 KTS GUSTS IN THE AFTERNOON. WYATT

&&

.FIRE WEATHER...BREEZY TO MODERATE WINDS ARE EXPECTED TODAY AS AN
UPPER LEVEL LOW MOVES OVER NORTHERN IDAHO AND SOUTHERN CANADA. A DRY
COLD FRONT WILL MOVE THROUGH EARLY THIS MORNING LEAVING BREEZY TO
MODERATE WINDS ACROSS THE AREA THIS MORNING THROUGH THE AFTERNOON.
EXPECT WINDS AROUND 20 TO 25 MPH IN THE MOUNTAINS AND 35 TO 40 MPH
ACROSS THE SNAKE RIVER PLAIN. ADDITIONALLY...LOOK FOR VERY DRY AIR
BEHIND THIS FRONT TO MOVE INTO OUR AREA THIS AFTERNOON DROPPING
RELATIVE HUMIDITY BELOW 15 PERCENT ACROSS MUCH OF THE AREA. THE RED
FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONES
410...422...425...AND 427 BETWEEN 9 AM AND 9 PM HAS BEEN CONTINUED.
WINDS ARE EXPECTED TO CALM AFTER SUNSET. TEMPERATURES WILL COOL OFF
SLIGHTLY FOR TODAY AND FRIDAY TO AROUND NORMAL.  EXPECT WELL ABOVE
NORMAL TEMPERATURES BY SUNDAY CONTINUING THROUGH NEXT WEEK. DRY
CONDITIONS WILL REMAIN UNTIL THE RETURN OF MONSOON MOISTURE
SOMETIME EARLY NEXT WEEK. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
IDZ410-425.

RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
IDZ422-427.

WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING
IDZ020-021.

&&

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.